Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 261, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 7:20 PM CDT for Hinds County, Warren County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2001, 7:20 PM CDT (00:20 UTC)
- Expired
- May 12, 2001, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Hinds County, MS, Warren County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130020 SVRJAN MSC049-149-130045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL MISSISSIPPI HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 745 PM CDT * AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF EDWARDS...OR ABOUT 15 MILES WEST OF CLINTON...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR EDWARDS AT 745 PM CDT HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. LAT...LON 3248 9044 3245 905H8 3229 9077 3217 9056
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 12, 2:30 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SAT MAY 12 2001 BASED ON THE LATEST TRENDS OF CONVECTIVE DEVELOPMENT ALONG A PRE-FRONTAL SURFACE BOUNDARY EXTENDING FROM SOUTH OF MLU TO JAN TO TCL...IN COLLOCATION WITH AN INSTABILITY AXIS (LIS -6)...WILL LIKELY NEED EARLY EVENING POPS IN FOR SE ZONES. OTHERWISE...PASSAGE OF DRY COLD FRONT...CURRENTLY FROM CNTRL AR TO NRN MS...WILL TAKE PLACE OVERNIGHT ACROSS THE FORECAST AREA BRINGING RELATIVELY DRY/STABLE AIRMASS WITH SURFACE DEWPOINT TEMPS DROPPING INTO THE LOWER 50S. THE MEAN POSITIONING OF A MID LEVEL RIDGE AXIS WILL SHIFT FROM THE HIGH PLAINS EASTWARD TO THE MO VALLEY AS WE HEAD THROUGH EARLY NEXT WEEK. MODELS ARE IN GOOD AGREEMENT ON THIS TRANSITION OF REMOVING THE FORECAST AREA FROM A DISTURBED NORTHWEST FLOW. THIS WILL RESULT IN A DRY FORECAST THROUGH MONDAY NIGHT. MAV/FWC GUIDANCE TEMPS ARE IN GENERAL CONSENSUS AND WILL GO WITH BLEND...BUT WILL TRIM LOWS FOR SUN NIGHT/MON NIGHT A LITTLE WITH GOOD RADIATIONAL COOLING TO SET UP AND DRY DEWPOINT TEMPS (45 TO 50)...ESPECIALLY NE/EC ZONES. IN THE EXTENDED...THE 12Z AVN/UKMET SUPPORT THE 00Z MRF ALLOWING THE MEAN RIDGE POSITION TO SHIFT BACK WEST...AS RATHER STRONG SHORTWAVE ENERGY ALLOWS A BACK DOOR COLD FRONT TO DROP SOUTHWEST INTO THE FORECAST AREA FOR WEDNESDAY AND THURSDAY. AVN INDICATES GOOD MOISTURE POOLING WITH THE FRONT COLLOCATED WITH INSTABILITY AXIS. WOULD NOT BE SURPRISED SOME LOCATIONS AHEAD OF THE FRONT WED/THUR REACH 90 FOR THE FIRST TIME THIS SEASON GIVEN SOUTHWEST SFC FLOW TO DEVELOP. THIS SUPPORTS CURRENT EXTENDED AND WILL NOT MAKE ANY CHANGES. RIDGE POSITION THEN RE-ESTABLISHES ITSELF OVER THE FORECAST AREA MAKING FOR A DRY FORECAST NEXT WEEKEND. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, May 12, 1:36 PM CDT, 5 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT SAT MAY 12 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN LOUISIANA...AND SOUTHERN AND CENTRAL MISSISSIPPI THROUGH LATE AFTERNOON...MAINLY TO THE SOUTH OF A WINNSBORO TO CANTON TO MACON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. NON- SEVERE THUNDERSTORMS WILL BE POSSIBLE FARTHER NORTH...GENERALLY SOUTH OF A BASTROP TO LEXINGTON TO COLUMBUS LINE. ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY TO THE SOUTH OF A WINNSBORO TO CANTON TO MACON LINE. A SURFACE BOUNDARY WILL BE MOVING SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY REGION AND SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, May 12, 2:37 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT SAT MAY 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1250 PM MS 1.00 INCH HAIL
05/12/01 NESHOBA STORM SPOTTER REPORTED
QUARTER SIZE HAIL IN
EASTERN PART OF COUNTY
0141 PM UNION MS 1.00 INCH HAIL
05/12/01 NEWTON QUARTER SIZE HAIL
REPORTED BY STORM
SPOTTER.Local storm report, May 12, 3:31 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT SAT MAY 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1255 PM NORTH BEND MS 0.75 INCH HAIL
05/12/01 NESHOBA VOLUNTEER FIRE FIGHTER
REPORTED DIME HAIL.
0240 PM FOREST MS 0.75 INCH HAIL
05/12/01 SCOTT DIME HAIL NEAR
SHERIFFS OFFICESpecial weather statement, May 12, 5:19 PM CDT, 2 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 519 PM CDT SAT MAY 12 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS AFTERNOON INTO THE EARLY EVENING HOURS MAINLY SOUTH AND EAST OF A DEKALB TO CARTHAGE TO JACKSON TO CRYSTAL SPRINGS TO BROOKHAVEN LINE. THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL. NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE FARTHER NORTH...GENERALLY SOUTH OF A ROLLING FORK...MISSISSIPPI TO LAKE PROVIDENCE...LOUISIANA TO RAYVILLE...LOUISIANA LINE. ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY INTO THE EARLY EVENING HOURS SOUTH AND EAST OF A DEKALB TO CARTHAGE TO CRYSTAL SPRINGS TO BROOKHAVEN LINE. A SURFACE BOUNDARY WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY REGION AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND SOUTH OF THE FRONT INTO THE EARLY EVENING HOURS. ...FLOODING... SCATTERED THUNDERSTORMS FORMING ALONG A WEAK FRONTAL BOUNDARY WILL PRODUCE PERIODS OF HEAVY RAIN WITH PONDING OF WATER IN PORTIONS OF MISSISSIPPI...MAINLY SOUTH AND EAST OF A DEKALB TO CARTHAGE TO JACKSON TO CRYSTAL SPRINGS TO BROOKHAVEN LINE. STORMS DEVELOPING ALONG THE FRONTAL BOUNDARY WILL MOVE VERY SLOWLY TOWARD THE SOUTHEAST THUNDERSTORMS WILL CONTINUE TO REDEVELOP INTO THE EARLY EVENING HOURS IN SOME OF THE SAME LOCATIONS WHERE HEAVY RAINFALL HAS ALREADY OCCURRED. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROAD SURFACES WHERE HEAVY RAIN HAS OCCURRED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT7 WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.